Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Reno, NV

July 2, 2013Nevada County, Sierra County, California; Washoe County, Nevada

NWS Reno, NV issued this flash flood warning at Jul 2, 2013, 4:17 PM PDT for Nevada County, Sierra County, California; Washoe County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2013, 4:17 PM PDT (23:17 UTC)
Expired
Jul 2, 2013, 7:15 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties Nevada County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:49 PM PDTFLASH FLOODFloriston, CAMUDSLIDE OVER INTERSTATE 80 NEAR THE CALIFORNIA NEVADA STATE LINE. CALTRANS IS REPORTING ON THEIR WEBSITE THAT INTERSTATE 80 IS CLOSED IN BOTH DIRECTIONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3967 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WGUS55 KREV 022317
FFWREV
CAC057-091-NVC031-030215-
/O.NEW.KREV.FF.W.0004.130702T2317Z-130703T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
417 PM PDT TUE JUL 2 2013

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHEASTERN NEVADA COUNTY IN CENTRAL CALIFORNIA...
  SOUTHEASTERN SIERRA COUNTY IN NORTHERN CALIFORNIA...
  SOUTHWESTERN WASHOE COUNTY IN WESTERN NEVADA...
  THIS INCLUDES THE CITIES OF...VERDI...RENO...

* UNTIL 715 PM PDT

* AT 411 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAUGHLIN
  RANCH...NORTHWEST RENO...SOMERSETT...MOGUL...DOG VALLEY AND VERDI

* THE WARNED AREA INCLUDES INTERSTATE 80 IN NEVADA BETWEEN MILE
  MARKERS 0 AND 12.

* WINDS MEASURED OVER 60 MPH WITH THIS STORM.

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE
IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO
NOT ATTEMPT TO CROSS SWIFT FLOWING WATER BY FOOT OR AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES.


LAT...LON 3955 12010 3960 11982 3941 11978 3935 12005

$$

TOLBY
2 follow-up statements
214 
WGUS75 KREV 022350
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
450 PM PDT TUE JUL 2 2013

CAC057-091-NVC031-030215-
/O.CON.KREV.FF.W.0004.000000T0000Z-130703T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIERRA CA-NEVADA CA-WASHOE NV-
450 PM PDT TUE JUL 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR
SOUTHWESTERN WASHOE...EXTREME NORTHEASTERN NEVADA AND SOUTHEASTERN
SIERRA COUNTIES...

AT 442 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAUGHLIN
  RANCH...NORTHWEST RENO...SOMERSETT...MOGUL...DOG VALLEY...VERDI AND
  RENO

* CALTRANS REPORTS EAST AND WEST BOUND INTERSTATE 80 IS CLOSED DUE   
  TO A MUDSLIDE NEAR THE CALIFORNIA NEVADA STATE LINE.

* THE WARNED AREA INCLUDES INTERSTATE 80 IN NEVADA BETWEEN MILE
  MARKERS 0 AND 12.


EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES.


LAT...LON 3955 12010 3960 11982 3941 11978 3935 12005

$$

TOLBY
536 
WGUS75 KREV 030212
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
712 PM PDT TUE JUL 2 2013

CAC057-091-NVC031-030217-
/O.EXP.KREV.FF.W.0004.000000T0000Z-130703T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIERRA CA-NEVADA CA-WASHOE NV-
712 PM PDT TUE JUL 2 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM PDT FOR SOUTHWESTERN
WASHOE...EXTREME NORTHEASTERN NEVADA AND SOUTHEASTERN SIERRA
COUNTIES...

THE THREAT FOR CONTINUED FLASH FLOODING HAS DIMINISHED. REMEMBER THAT
MINOR FLOODING OR RUNOFF MAY CONTINUE IN LOW SPOTS FOR SEVERAL HOURS.

CALTRANS REPORTS ONE EAST BOUND LANE OF INTERSTATE 80 IS OPEN. WEST 
BOUND LANES OF INTERSTATE 80 ARE ESTIMATED TO RE-OPEN AFTER 8PM.

LAT...LON 3955 12010 3960 11982 3941 11978 3935 12005

$$

TOLBY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:28 PM PDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 2, 2:28 PM PDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
228 PM PDT TUE JUL 2 2013

.SYNOPSIS...
HIGH PRESSURE AND RECORD HEAT WILL PERSIST THROUGH WEDNESDAY
BEFORE TEMPERATURES COOL SOME GOING INTO THE THE HOLIDAY WEEKEND.
ABUNDANT MOISTURE WILL RESULT IN THUNDERSTORMS WITH LOCALLY HEAVY
RAIN, STRONG GUSTY WINDS AND FREQUENT LIGHTNING THROUGH
INDEPENDENCE DAY. THUNDERSTORM CHANCES WILL DIMINISH FRIDAY AND BE
LIMITED MAINLY TO MONO AND MINERAL COUNTIES OVER THE WEEKEND.

&&

.SHORT TERM...
UPPER RIDGE WILL PERSIST FOR ONE MORE DAY WEDNESDAY BEFORE
BREAKING DOWN INDEPENDENCE DAY IN RESPONSE TO A TROUGH MOVING INTO
THE PACNW. TEMPERATURES WILL LIKELY BREAK RECORDS AGAIN WEDNESDAY
AFTERNOON BEFORE COOLING LATE WEEK. DID NOT CHANGE TOO MUCH AS
HIGHS WILL BE HEAVILY DEPENDENT ON CLOUD COVER. RIGHT NOW, THE
AREA SHOULD BE IN THE WAKE OF AN EXITING UPPER LEVEL SHORTWAVE
FEATURE WITH ENOUGH DRYING IN THE MID LEVELS TO RESULT IN ANOTHER
SUNNY START FOR MUCH OF THE SIERRA AND WESTERN NV. SMOKE FROM THE
RED ROCK FIRE WILL CONTINUE TO PRODUCE HAZY CONDITIONS THROUGH
WEDNESDAY AS A GENERAL LIGHT NORTH GRADIENT PERSISTS (UNLESS
SIGNIFICANT RAIN OCCURS OVER THE FIRE).

MAIN ATTENTION THE NEXT COUPLE OF DAYS WILL BE THE THUNDERSTORM
THREAT. ABUNDANT MOISTURE CONTINUES OVER REGION ON WESTERN
PERIPHERY OF UPPER HIGH WITH LIGHT SOUTH-SOUTHEAST FLOW ALOFT AND
LITTLE IF ANY LOW LEVEL FLOW THROUGH WEDNESDAY. MODELS DO SHOW
VERY SUBTLE SHORTWAVE FEATURE ROTATING AROUND UPPER HIGH INTO
WESTERN NV THIS EVENING WHICH WAS COMBINING WITH PLENTY OF
INSTABILITY TO FIRE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE
EASTERN SIERRA SOUGH OF TAHOE- RENO THIS AFTERNOON. THIS
CONVECTION WILL CONTINUE TO PUSH NORTH INTO THE TAHOE BASIN AND FAR
WESTERN NV THIS EVENING BEFORE DIMINISHING AFTER SUNSET. BOTH THE
GFS/NAM THEN SHOW SHORTWAVE CONTINUING NORTHWARD OVERNIGHT AND
INTERACTING WITH WEAK LOW LEVEL FRONTAL BOUNDARY. SO INCREASED
POPS A BIT FAR NORTH OVERNIGHT FOR THIS POTENTIAL.

ON WEDNESDAY, MOISTURE INCREASES FURTHER WITH PWATS APPROACHING AN
INCH. LOW LEVEL FLOW IS VERY WEAK WITH CORFIDI VECTORS LESS THAN
10KT SUGGESTING SLOW STORM MOTIONS AND TRAINING OF STORMS OFF
TERRAIN. SO FLASH FLOOD POTENTIAL WILL INCREASE, ESPECIALLY WHERE
HEAVY RAINS HAVE ALREADY OCCURRED. TWO AREAS OF FOCUS WILL BE THE
EASTERN SIERRA WEST OF HIGHWAY 95 AND UP TO THE RENO-TAHOE AREAS
AND ALONG BOUNDARY FROM SUSANVILLE TO GERLACH. A FLASH FLOOD WATCH
MAY BE NEEDED FOR THESE AREAS AND WILL LET THE NIGHT SHIFT ASSESS
THIS EVENINGS RAIN TOTALS AND TAKE ANOTHER LOOK AT THE 00Z MODEL
RUNS.

ON INDEPENDENCE DAY, THE FLOW WILL BEGIN TO TURN MORE SOUTHWEST
ALOFT AS TROUGH MOVES INTO THE PACNW AND FAVORABLE RIGHT ENTRANCE
REGION OF UPPER TROUGH MOVES ACROSS THE NORTHERN SIERRA AND
WESTERN NV. STORMS WILL BE A BIT FASTER MOVING BUT STRONGER DUE TO
THE INCREASE IN SYNOPTIC SCALE FORCING/SHEAR. SO WHILE LOCALLY
HEAVY RAIN WILL STILL BE POSSIBLE, THE THREAT WILL TURN MORE TO
HAIL AND STRONG OUTFLOW WINDS WITH STORMS SPREADING FURTHER EAST
TO INCLUDE THE BASIN AND RANGE. HOHMANN

.LONG TERM...FRIDAY THROUGH TUESDAY...
FEW CHANGES IN THE LONG TERM AS OPERATIONAL MODELS CONTINUE TO BE IN
RELATIVELY GOOD AGREEMENT ON A LONG WAVE TROUGH DROPPING INTO THE
PACIFIC NW. DID BUMP UP WINDS A BIT IN NORTHERN NEVADA WITH THE
INCOMING TROUGH. THE JET ASSOCIATED WITH THIS TROUGH IS WEAK AND
WILL ONLY BRUSH BY NORTHERN CA/NV, HOWEVER, IT WILL HELP KEEP
TEMPERATURES BELOW RECORD LEVEL FOR THE WEEKEND.

SUNDAY AND MONDAY THE HIGH PRESSURE WILL BEGIN TO TO REBUILD OVER
THE GREAT BASIN. THIS RIDGE WILL NOT BE AS AMPLIFIED AS THE ONE
DURING THE FIRST WEEK OF JULY THAT BROUGHT AN EXTENDED PERIOD OF
RECORD BREAKING TEMPERATURES TO NORTHERN CA/NV. TEMPERATURES WILL
REMAIN IN THE MID TO UPPER 90S IN WESTERN NEVADA AND THE MID TO
UPPER 80S IN THE SIERRA WHICH IS ABOUT 6-8 DEGREES ABOVE NORMAL.

THUNDERSTORMS WILL STILL BE POSSIBLE FRIDAY AND SATURDAY MAINLY IN
MONO, MINERAL AND SOUTHEAST CHURCHILL COUNTIES. THUNDERSTORMS FOR
FRIDAY AND SATURDAY SHOULD BE MORE ISOLATED AND LESS STRONG THAN
EARLIER IN THE WEEK AS THE UPPER LEVEL INSTABILITY WEAKENS. TOLBY

&&

.AVIATION...
THUNDERSTORMS WILL FIRE ALONG THE EASTERN SIERRA AND WESTERN
NEVADA EACH AFTERNOON THROUGH INDEPENDENCE DAY. THE PRIMARY THREAT
THIS EVENING WILL BE LOCALLY HEAVY RAIN, SMALL HAIL AND DOWNBURST
WINDS 40-50KT IN THE LOWER TERRAIN AND 30-40KT IN THE SIERRA
VALLEYS. CONVECTION WILL DIMINISH FOR AREAS SOUTH OF I-80 AROUND
SUNSET BUT MAY CONTINUE OVER NORTHEAST CA-NORTHWEST NV INTO THE
NIGHTTIME HOURS.

ON WEDNESDAY, STORMS WILL BE VERY SLOW MOVING AND BE CAPABLE OF
PRODUCING HEAVY RAIN WITH A POTENTIAL FOR URBAN FLOODING AND
ISOLATED FLASH FLOODING. HOHMANN

&&

.FIRE WEATHER...
MAIN THREAT THROUGH WEDNESDAY WILL BE FROM ISOLATED LIGHTNING
STRIKES OUTSIDE THE MAIN CORES. THESE STRIKES COULD COMBINE WITH
GUSTY OUTFLOW WINDS TO 40-50 MPH TO CREATE ERRATIC FIRE WEATHER
CONDITIONS FOR EXISTING FIRES AND ANY NEW STARTS. OTHERWISE STORMS
ARE GOING TO BE VERY SLOW MOVING WITH HEAVY DOWNPOURS, LOCALLY AN
INCH OR MORE POSSIBLE. OVERALL, HUMIDITY WILL BE UP SLIGHTLY
OVERNIGHT BUT REMAIN GENERALLY THE SAME WEDNESDAY AFTERNOON (10-20
PERCENT) AS TEMPERATURES EXCEED RECORDS FOR ONE MORE DAY. MID
SLOPES WILL TEND TO RECOVER SLOWLY WHERE RAINFALL DOES NOT OCCUR.

ON THURSDAY, FLOW ALOFT WILL INCREASE AND ALLOW FOR STORMS TO
BEGIN MOVING FASTER AS THEY PUSH OUT INTO THE BASIN AND RANGE.
STORMS WILL ALSO BE STRONGER WITH SIGNIFICANT LIGHTNING POTENTIAL
AND VERY STRONG OUTFLOW WINDS. A FIRE WEATHER WATCH WILL BE IN
EFFECT FOR THE BASIN AND RANGE THURSDAY. HOHMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING NVZ453.

     HEAT ADVISORY UNTIL 10 PM PDT WEDNESDAY NVZ001-004.

     HEAT ADVISORY UNTIL 10 PM PDT WEDNESDAY NVZ003-005.

CA...HEAT ADVISORY UNTIL 10 PM PDT WEDNESDAY CAZ070.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 2, 7:22 AM PDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
722 AM PDT TUE JUL 2 2013

CAZ070>073-NVZ001>005-031400-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
722 AM PDT TUE JUL 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

WITH STRONG HIGH PRESSURE OVER THE REGION RECORD BREAKING HEAT CAN
BE EXPECTED AGAIN THIS AFTERNOON ACROSS WESTERN NEVADA AND THE
EASTERN SIERRA. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO
POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH ANY
THUNDERSTORMS WILL BE STRONG OUTFLOW WINDS AND BRIEF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

UNSEASONABLY HOT CONDITIONS WILL CONTINUE INTO WEDNESDAY ACROSS
THE REGION. THE RECORD BREAKING HEAT SHOULD END BY THURSDAY BUT
CONDITIONS WILL STILL BE WARM WITH AFTERNOON HIGH TEMPERATURES 5
TO 10 DEGREES ABOVE NORMAL.

THUNDERSTORMS WILL BE WIDESPREAD AGAIN ON WEDNESDAY ACROSS
THE REGION...WITH GUSTY WINDS...HAIL AND LOCALIZED HEAVY RAIN
POSSIBLE THROUGH AT LEAST THURSDAY. THUNDERSTORMS CHANCES WILL
DECREASE BY FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

O'HARA

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 2, 2:31 PM PDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
231 PM PDT TUE JUL 2 2013

CAZ072-NVZ002-003-022230-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
231 PM PDT TUE JUL 2 2013

...STRONG THUNDERSTORM OVER PINE NUT MOUNTAINS...

AT 224 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF TOPAZ LAKE...AND MOVING
NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 55 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCH...
GENOA...HOLBROOK JUNCTION...INDIAN HILLS AND JOHNSON LANE AND TOPAZ
LAKE.

MAIN THREATS FROM THIS STORM WILL BE STRONG GUSTY WINDS AND HEAVY
RAIN. WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITY.

&&

LAT...LON 3901 11986 3911 11984 3909 11976 3905 11954
      3896 11943 3887 11944 3862 11944 3890 11986
TIME...MOT...LOC 2128Z 197DEG 12KT 3879 11965

TOLBY
Special weather statement, Jul 2, 2:47 PM PDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
247 PM PDT TUE JUL 2 2013

CAZ071-072-022230-
GREATER LAKE TAHOE AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA
COUNTIES-
247 PM PDT TUE JUL 2 2013

...STRONG STORM WITH HEAVY RAIN AND STRONG WINDS NEAR SIERRAVILLE...

AT 242 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF INDEPENDENCE LAKE...OR 6
MILES SOUTH OF SIERRAVILLE...AND MOVING NORTHEAST AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS OF ONE HALF TO ONE
INCH PER HOUR...AND GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS
STORM.

* LOCATIONS AFFECTED INCLUDE...SIERRAVILLE...INDEPENDENCE LAKE AND
  UPPER LITTLE TRUCKEE CAMPGROUND.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 89 NORTH OF TRUCKEE.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF
WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR
HEADLIGHTS.

&&

LAT...LON 3970 12033 3955 12012 3938 12035 3939 12038
      3944 12039 3948 12045 3957 12046
TIME...MOT...LOC 2146Z 222DEG 5KT 3951 12036

CS
Special weather statement, Jul 2, 3:11 PM PDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
311 PM PDT TUE JUL 2 2013

CAZ071-022300-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
311 PM PDT TUE JUL 2 2013

...STRONG STORMS NEAR LAKE DAVIS AND GENESEE THROUGH 4 PM...

AT 308 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LAKE DAVIS...OR 8 MILES NORTHEAST OF
BLAIRSDEN...AND MOVING NORTH AT 10 MPH. ADDITIONAL STORMS WERE
DEVELOPING NEAR FRENCHMAN LAKE AND GENESEE.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS OF ONE HALF TO ONE
INCH PER HOUR...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO 45
MPH...WILL OCCUR WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...GENESEE...LAKE DAVIS...PORTOLA...
  GRASSHOPPER FLAT CAMPGROUND...GRIZZLY CAMPGROUND AND LIGHTNING TREE
  CAMPGROUND.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 4005 12078 4014 12048 3981 12037 3975 12059
TIME...MOT...LOC 2209Z 160DEG 7KT 3986 12052

CS
Local storm report, Jul 2, 3:32 PM PDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
332 PM PDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             5 NNW MARKLEEVILLE      38.77N 119.82W
07/02/2013  E0.25 INCH       ALPINE             CA   TRAINED SPOTTER

            QUARTER INCH DIAMETER HAIL IN MARKLEEVILLE.

0323 PM     HAIL             5 ESE GARDNERVILLE      38.90N 119.65W
07/02/2013  E0.25 INCH       DOUGLAS            NV   TRAINED SPOTTER

            QUARTER INCH DIAMETER HAIL IN GARDNERVILLE.

&&

MYRICK
Local storm report, Jul 2, 3:44 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
344 PM PDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             2 NW BLAIRSDEN          39.79N 120.65W
07/02/2013  E0.88 INCH       PLUMAS             CA   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED 4 MILES WEST OF PORTOLA.

&&

MYRICK
Local storm report, Jul 2, 3:55 PM PDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
355 PM PDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             5 NW RENO               39.59N 119.89W
07/02/2013  E0.25 INCH       WASHOE             NV   NWS EMPLOYEE

            QUARTER INCH DIAMETER HAIL REPORTED IN NORTHWEST RENO.

&&

MYRICK

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:43 PM PDTSpecial Weather StatementREVAlpine32 min
Jul 2, 2:21 PM PDTSpecial Weather StatementREVPlumas84 min
Jul 2, 2:47 PM PDTSpecial Weather StatementREVSierra43 min
Jul 2, 3:11 PM PDTSpecial Weather StatementREVPlumas49 min
Jul 2, 3:22 PM PDTFlash Flood WarningREVSierra3 hr
Jul 2, 3:40 PM PDTSevere Thunderstorm WarningREVPlumas35 min
Jul 2, 3:56 PM PDTFlash Flood WarningREVPlumas3 hr
Jul 2, 4:06 PM PDTAreal Flood AdvisoryREVNevada, Sierra3 hr
Jul 1, 5:17 PM PDTSpecial Weather StatementREVChurchill, Pershing58 min
Jul 1, 5:18 PM PDTAreal Flood AdvisoryREVLyon117 min
Jul 1, 5:21 PM PDTSpecial Weather StatementREVStorey39 min
Jul 1, 6:23 PM PDTSpecial Weather StatementREVPershing52 min
Jul 1, 6:47 PM PDTDust Storm WarningREVChurchill, Lyon, Pershing, Washoe111 min
Jul 2, 2:31 PM PDTSpecial Weather StatementREVDouglas59 min
Jul 2, 3:40 PM PDTFire Weather WatchREV17 hr
Jul 2, 4:33 PM PDTFlash Flood WarningREVWashoe3 hr
Jul 2, 4:36 PM PDTSpecial Weather StatementREVChurchill84 min
Jul 2, 4:59 PM PDTFlash Flood WarningREVWashoe3 hr

Nearby

Flash Flood Warnings in California, 2013Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.